MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR 2 CANNULA; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR 2 CANNULA; CAT
Model Number OJR418
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint ojr418 optiflow junior 2 nasal cannula is currently en route to fisher & paykel healthcare (f&p) for evaluation.We are also in the process of obtaining additional information from the customer.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported, via a fisher & paykel healthcare (f&p) field representative, that an ojr418 optiflow junior 2 nasal cannula broke after 2 days of use.It was reported that the patient desaturated.It was noted that the tubing was likely pulled by the patient.No further patient consequence was reported.
 
Event or Problem Description
A healthcare facility in florida reported, via a fisher & paykel healthcare (f&p) field representative, that an ojr418 optiflow junior 2 nasal cannula broke after 2 days of use.It was reported that the patient desaturated.It was noted that the tubing was likely pulled by the patient.No further patient consequence was reported.
 
Additional Manufacturer Narrative
(b)(4).The optiflow junior cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.Method: the complaint ojr418 optiflow junior 2 nasal cannula was not returned to fisher & paykel healthcare (f&p) in new zealand for evaluation.Multiple attempts were made to retrieve additional information from the customer however, no response was received.Our investigation is thus based on the information and photograph provided by the customer, previous investigations of similar complaints, and our knowledge of the product.Results: visual inspection of the provided photograph revealed that the tube was detached from the right cannula joint.Conclusion: the observed damage was most likely caused by pulling at the tube.The customer also reported that the tubing was likely pulled by the patient.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.Samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/tube joint, as well as the swivel grip joint.The subject cannula would have met the required specification at time of production.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior 2 cannula.They also state the following: appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death.Do not wrap, insulate, stretch or crush the tubing as this may impair the performance of this product or compromise safety (including potentially causing patient harm).Ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.

Brand Name
OPTIFLOW JUNIOR 2 CANNULA
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key10742378
Report Number9611451-2020-00932
Device Sequence Number16873247
Product Code CAT
UDI-Device Identifier09420012435972
UDI-Public(01)09420012435972(10)2101048884(11)200326
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR418
Device Catalogue NumberOJR418
Device Lot Number2101048884
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1